Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 27, 1999, 5:12 AM CDT for Dixon County, Nebraska. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1999, 5:12 AM CDT (10:12 UTC)
- Expired
- Jun 27, 1999, 7:00 AM CDT
- In force
- 108 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 271012 FFWFSD NEC051-271200- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 512 AM CDT SUN JUN 27 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * URBAN FLOOD WARNING FOR... DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 700 AM CDT * FROM 400 AM TO 500 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OCCURRED IN DIXON COUNTY...AND MOVED SLOWLY NORTHEAST. AT 500 AM... 3 INCHES OF RAIN WAS REPORTED AT MARTINSBURG AND UP TO A FOOT OF WATER WAS OVER HIGHWAY 9. * URBAN AREAS AND HIGHWAYS MAY BE FLOODED DUE TO THE HEAVY RAIN. THE HEAVY RAIN SHOULD TAPER OFF BUT AREA FLOODING SHOUL8D CONTINUE UNTIL AROUND 700 AM. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:40 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 27, 3:40 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 AM CDT SUN JUN 27 1999 LOUSY PERFORMANCE OF 00Z MODELS SPELLS JOB SECURITY TO ME. NONE OF THE MDLS EXCEPT THE RUC BROUGHT THE SHOWERS AND TSTMS CURRENTLY IN THE CWA EARLY ENOUGH. MDLS OF 24 HRS AGO DID A BETTER JOB THAN THIS NEWEST GENERATION. DONT BELIEVE ME...EVEN THE 05Z HON LAMP MOS COULDNT FCST THE 05Z TSTMS THAT WERE IN THE SFC OBSERVATION. OVERALL I DO NOT LIKE ANY OF THE MDL SOLNS AND THIS MORNINGS FCST PKG WL UNFORTUNELY COMBINE ALL 3 SOLNS INTO THE FCST AND BROAD BRUSH THE FCST. WHEN NECESSARY...FOLLOWED NGM SOLN SINCE YESTERDAYS 00Z RUN WAS CLOSEST IN PROGGING THIS EARLY MRNGS SYSTEM. MDLS HAVING A DIFFICULT TIME IN TIMING AND LOCATION OF SHRTWVS TO MOVE ACROSS THE NRN AND CNTRL PLAINS TDY THROUGH MON AS ROCKIES TROF IS SQUEEZED OUT BY A BUILDING RIDGE IN WRN CONUS. ETA THE QUICKEST TO FILL IN TROF THUS PROVIDES THE LEAST MID TO UPPER LVL SUPPORT FOR PCPN DEVELOPMENT WHEN COMPARED TO THE NGM AND EVEN AVN. NGM/AVN ALSO PLACE SFC LOW FURTHER N THAN ETA THEN SLOWLY MOVES SFC LOW AND FRONTAL BOUNDARIES ENE THROUGH THE PKG. THESE DIFFERENCES ARE SIGNIFICANT IN THAT BOTH THE NGM AND AVN INDICATE SIGNIFICANT LIFT FOR PCPN DEVELOPMENT TNGT AND THE ETA PREFERS TO BRING SUBSIDENCE TO THE AREA. WHILE MOS/FAN PROVIDE SOME PRETTY HIGH POPS FOR TNGT AND MON IN MUCH OF THE CWA...WITH PREVIOUS PKG HAVING 2ND AND 3RD PRDS DRY WL NEED TO BE A LITTLE POLITICAL AND UNDERCUT GUIDANCE. HOPEFULLY 12Z MDL RUNS WL PROVIDE A MORE CONSISTANT SOLNS BETWEEN THE MDLS RUNS AND REALITY TO HELP WITH THE AFTN PKG. ALL I CAN SAY IS...GOOD LUCK... OZFFSD ALREADY SENT BUT WL PROBABLY MAKE A FEW MORE CHANGES FOR FINAL PRODUCT. .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:51 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.